Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 242, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 6, 2000, 3:05 PM CDT for Marshall County, Stark County, Illinois. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 6, 2000, 4:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Marshall County, IL, Stark County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 3:09 PM CDT | Thunderstorm Wind | West Jersey, IL | Several large trees were blown down. |
| Aug 6, 3:35 PM CDT | Thunderstorm Wind 52 E | Henry, IL | Numerous trees, tree limbs and power lines were blown down throughout the town. One tree was struck by lightning, with one of the fallen branches striking a 16 year old female in the back. She was transported to the hospital with minor back pain, then released |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1267 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- -0.3
- Supercell composite
- -3.2
The text
As transmitted, in the capitals the NWS used until 2016.
547
WUUS53 KILX 062006
SVRSPI
ILC123-175-062100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT SUN AUG 6 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARSHALL COUNTY IN CENTRAL ILLINOIS
STARK COUNTY IN CENTRAL ILLINOIS
* UNTIL 400 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 10 MILES SOUTHWEST OF WEST JERSEY
TO 20 MILES SOUTHWEST OF SPARLAND...MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
WEST JERSEY
LA FAYETTE
TOULON
WYOMING
CAMP GROVE
SPARLAND
CASTLETON
ELMIRA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4114 8998 4100 8999 4099 8944 4114 8934
4113 8964 4122 8967 4123 8985
FRIEDERS
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:40 PM CDT, 25 minutes earlier.
Area forecast discussion, Aug 6, 2:40 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 240 PM CDT SUN AUG 6 2000 FORECAST PROBLEMS INCLUDE TIMING AND INTENSITY OF CONVECTION TONIGHT THROUGH TUESDAY. 19Z SATELLITE AND 88D PICS SHOW A LARGE AREA OF TSRA MOVING INTO WEST CENTRAL IL WITH A FEW EMBEDDED STRONGER STORMS. AT THE SAME TIME A DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL WISCONSIN ACROSS NORTHWEST IL INTO EAST CENTRAL IOWA CONTINUES TO MOVE EAST. THIS ACTIVITY IS UNDER THE FAVORABLE RIGHT REAR QUAD OF AN 80+ KT JETSTREAM. AIR OVER CENTRAL ILLINOIS IS MOIST AND VERY UNSTABLE WITH LIS -5 TO -10...CAPES PROGGED TO AROUND 4000...SFC DEW POINTS IN THE MID TO UPPER 70S AND TEMPS APPROACHING 90 DEGREES. EVERYTHING IN PLACE FOR TSRA OVER MOST OF THE CFWA THIS AFTERNOON INTO TONIGHT. UNIDIRECTIONAL WIND FLOW ALOFT INDICATES MAINLY SQUALL LINE FORMATION WITH DAMAGING WINDS AND POSSIBLE LARGE HAIL AS PER SPCS DISCUSSION. LEANING TOWARD ETA MODEL SOLUTION. TIMED CROSS SECTIONS ACROSS THE AREA INDICATING DRYING AND STABILIZATION ACROSS CENTRAL IL DURING THE DAY MONDAY. WILL PROBABLY STILL KEEP A 30 PERCENT POP FOR MONDAY. NEXT SHORT WAVE FROM THE NORTHWEST TO TRIGGER ANOTHER ROUND OF TSRA LATE MONDAY NIGHT INTO TUESDAY. A SEVERE THUNDERSTORM WATCH CURRENTLY ACROSS EXTREME NORTHWEST COUNTIES OF CWA WITH SPC CONSIDERING ANOTHER ONE WILL BE NEEDED SOUTH OF CURRENT BOX WHICH WOULD PROBABLY ENCOMPASS REST OF THE ILX CWA. LIKELY TO BE ISSUED RIGHT AROUND FCST TIME AT 4 PM. EXTENDED OUTLOOK. CHARTS SHOW ANOTHER COLD FRONT DROPPING SOUTHEAST FROM CANADA WITH THE FRONT REACHING CENTRAL IL WEDNESDAY AND HANGING UP ACROSS THE AREA THURSDAY. THE FRONT FINALLY MOVES TO SOUTHERN IL ON FRI. PRECIPITATION INDICATED FOR WED AND THU THEN DRY FRIDAY. TEMPS INDICATED TO BE NEAR NORMAL IN THE MID 80S ALL THREE DAYS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 071/091 072/089 070 33633 PIA BB 070/090 071/088 068 33644 DEC BB 070/090 071/089 070 33633 CMI BB 070/088 071/089 070 33643 MTO BB 072/089 072/089 071 33643 LWV BB 073/090 073/090 071 33543 .ILX...NONE. PALMER
In the hours before
Special weather statement, Aug 6, 11:45 AM CDT, 3 hours 20 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CDT SUN AUG 6 2000 THUNDERSTORMS ARE FORECAST TO INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE STORMS...ALTHOUGH ISOLATED TORNADOES MAY OCCUR DURING THE INITIAL STAGES OF DEVELOPMENT. SPOTTER ACTIVATION WILL BE NEEDED FROM THE MID AFTERNOON HOURS THROUGH THIS EVENING. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS...HIGH LEVELS OF HUMIDITY...AND TEMPERATURES APPROACHING 90 DEGREES WILL RESULT IN VERY UNCOMFORTABLE CONDITIONS FOR PEOPLE SPENDING TIME OUTDOORS THIS AFTERNOON. AS A RESULT...THE HEAT INDEX IS FORECAST TO REACH 100 DEGREES IN SEVERAL LOCATIONS THIS AFTERNOON. SMITH/MILLER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:47 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 43 min |
| Aug 6, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 54 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.